Alert archive / Colorado / Red Flag Warnings in 2008
Red Flag Warning 8, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this red flag warning at Apr 22, 2008, 3:47 PM MDT for 15 counties in Colorado. It took effect at Apr 23, 2008, 10:00 AM MDT. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 22, 2008, 3:47 PM MDT (21:47 UTC)
- In effect from
- Apr 23, 2008, 10:00 AM MDT
- Expired
- Apr 23, 2008, 9:00 PM MDT
- In force
- 11 hr
- Issued by
- NWS Denver/Boulder, CO
Counties Adams County, CO, Arapahoe County, CO, Boulder County, CO, Broomfield County, CO, Clear Creek County, CO, Denver County, CO, Douglas County, CO, Elbert County, CO, Gilpin County, CO, Jefferson County, CO, Larimer County, CO, Lincoln County, CO, Morgan County, CO, Park County, CO, Weld County, CO
The radar
The Denver radar (KFTG), 24 km from the middle of the area, began a volume at 21:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 9.8 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1807 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 137 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KBOU 222147 RFWBOU RED FLAG WARNING NATIONAL WEATHER SERVICE DENVER CO 347 PM MDT TUE APR 22 2008 COZ214>216-238>247-230600- /O.UPG.KBOU.FW.A.0003.080423T1600Z-080424T0300Z/ /O.NEW.KBOU.FW.W.0008.080423T1600Z-080424T0300Z/ CENTRAL AND SOUTHEAST PARK COUNTY- LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- INCLUDING...ELEVEN MILE CANYON RESERVOIR...FAIRPLAY...GUFFEY... HARTSEL...LAKE GEORGE...SOUTH PARK...ESTES PARK...GLENDEVEY... LARAMIE RIVER VALLEY...NEDERLAND...RED FEATHER LAKES...BAILEY... CENTRAL CITY...EVERGREEN...GEORGETOWN...IDAHO SPRINGS... NORTHERN RAMPART RANGE...TARRYALL...WESTCREEK...FORT COLLINS... HEREFORD...LOVELAND...NUNN...WEST PAWNEE GRASSLANDS...ARVADA... BOULDER...GOLDEN...LAKEWOOD...LONGMONT...AURORA...BRIGHTON... CITY OF DENVER...DENVER INTERNATIONAL AIRPORT...HIGHLANDS RANCH... LITTLETON...PARKER...CASTLE ROCK...ELBERT...FONDIS...KIOWA... LARKSPUR...BRIGGSDALE...EAST PAWNEE GRASSLANDS...GROVER... PAWNEE BUTTES...RAYMER...STONEHAM...EATON...FORT LUPTON... GREELEY...ROGGEN...BRUSH...FORT MORGAN...GOODRICH...WIGGINS... BENNETT...BYERS...DEER TRAIL...LEADER...AGATE...HUGO...LIMON... MATHESON...FORDER...KARVAL...KUTCH...PUNKIN CENTER 347 PM MDT TUE APR 22 2008 ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 9 PM MDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM TO 9 PM MDT WEDNESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. DRY FUELS...ABOVE NORMAL TEMPERATURES...SOUTHWEST WINDS GUSTING TO BETWEEN 25 AND 40 MPH...AND MINIMUM RELATIVE HUMIDITY VALUES LESS THAN 15 PERCENT ARE STILL ANTICIPATED OVER THE FRONT RANGE FOOTHILLS AND ADJACENT PLAINS ON WEDNESDAY. CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO DEVELOP BY LATE WEDNESDAY MORNING AND LAST THROUGH WEDNESDAY EVENING. THE RED FLAG WARNING COVERS THE FRONT RANGE FOOTHILLS...THE URBAN CORRIDOR FROM THE WYOMING BORDER TO THE PALMER DIVIDE AND THE COUNTIES OF WELD...MORGAN... ARAPAHOE...ADAMS AND PARK. FIRE WEATHER CONDITIONS SHOULD IMPROVE LATER WEDNESDAY NIGHT AS WIND SPEEDS GRADUALLY DECREASE AND RELATIVE HUMIDITIES RISE. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR IMMINENT. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$
4 follow-up statements
000 WWUS85 KBOU 230514 RFWBOU RED FLAG WARNING NATIONAL WEATHER SERVICE DENVER CO 1113 PM MDT TUE APR 22 2008 COZ214>216-238>247-231800- /O.CON.KBOU.FW.W.0008.080423T1600Z-080424T0300Z/ CENTRAL AND SOUTHEAST PARK COUNTY- LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- INCLUDING...ELEVEN MILE CANYON RESERVOIR...FAIRPLAY...GUFFEY... HARTSEL...LAKE GEORGE...SOUTH PARK...ESTES PARK...GLENDEVEY... LARAMIE RIVER VALLEY...NEDERLAND...RED FEATHER LAKES...BAILEY... CENTRAL CITY...EVERGREEN...GEORGETOWN...IDAHO SPRINGS... NORTHERN RAMPART RANGE...TARRYALL...WESTCREEK...FORT COLLINS... HEREFORD...LOVELAND...NUNN...WEST PAWNEE GRASSLANDS...ARVADA... BOULDER...GOLDEN...LAKEWOOD...LONGMONT...AURORA...BRIGHTON... CITY OF DENVER...DENVER INTERNATIONAL AIRPORT...HIGHLANDS RANCH... LITTLETON...PARKER...CASTLE ROCK...ELBERT...FONDIS...KIOWA... LARKSPUR...BRIGGSDALE...EAST PAWNEE GRASSLANDS...GROVER... PAWNEE BUTTES...RAYMER...STONEHAM...EATON...FORT LUPTON... GREELEY...ROGGEN...BRUSH...FORT MORGAN...GOODRICH...WIGGINS... BENNETT...BYERS...DEER TRAIL...LEADER...AGATE...HUGO...LIMON... MATHESON...FORDER...KARVAL...KUTCH...PUNKIN CENTER 1113 PM MDT TUE APR 22 2008 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 9 PM MDT WEDNESDAY FOR SOUTH PARK...THE FRONT RANGE FOOTHILLS...AND ADJACENT PLAINS FOR STRONG GUSTY WINDS...VERY LOW HUMIDITIES... AND DRY FUELS... A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 9 PM MDT WEDNESDAY. DRY FUELS...ABOVE NORMAL TEMPERATURES...SOUTHWEST WINDS GUSTING TO BETWEEN 25 AND 40 MPH...AND MINIMUM RELATIVE HUMIDITY VALUES DROPPING TO AROUND 10 PERCENT ARE ANTICIPATED OVER THE FRONT RANGE FOOTHILLS AND ADJACENT PLAINS ON WEDNESDAY. CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO DEVELOP BY LATE WEDNESDAY MORNING AND LAST THROUGH WEDNESDAY EVENING. FIRE WEATHER CONDITIONS SHOULD IMPROVE LATER WEDNESDAY NIGHT AS WIND SPEEDS GRADUALLY DECREASE AND RELATIVE HUMIDITIES RISE. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR IMMINENT. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$
000 WWUS85 KBOU 231204 RFWBOU RED FLAG WARNING NATIONAL WEATHER SERVICE DENVER CO 604 AM MDT WED APR 23 2008 COZ214>216-238>247-232315- /O.CON.KBOU.FW.W.0008.080423T1600Z-080424T0300Z/ CENTRAL AND SOUTHEAST PARK COUNTY- LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- INCLUDING...ELEVEN MILE CANYON RESERVOIR...FAIRPLAY...GUFFEY... HARTSEL...LAKE GEORGE...SOUTH PARK...ESTES PARK...GLENDEVEY... LARAMIE RIVER VALLEY...NEDERLAND...RED FEATHER LAKES...BAILEY... CENTRAL CITY...EVERGREEN...GEORGETOWN...IDAHO SPRINGS... NORTHERN RAMPART RANGE...TARRYALL...WESTCREEK...FORT COLLINS... HEREFORD...LOVELAND...NUNN...WEST PAWNEE GRASSLANDS...ARVADA... BOULDER...GOLDEN...LAKEWOOD...LONGMONT...AURORA...BRIGHTON... CITY OF DENVER...DENVER INTERNATIONAL AIRPORT...HIGHLANDS RANCH... LITTLETON...PARKER...CASTLE ROCK...ELBERT...FONDIS...KIOWA... LARKSPUR...BRIGGSDALE...EAST PAWNEE GRASSLANDS...GROVER... PAWNEE BUTTES...RAYMER...STONEHAM...EATON...FORT LUPTON... GREELEY...ROGGEN...BRUSH...FORT MORGAN...GOODRICH...WIGGINS... BENNETT...BYERS...DEER TRAIL...LEADER...AGATE...HUGO...LIMON... MATHESON...FORDER...KARVAL...KUTCH...PUNKIN CENTER 604 AM MDT WED APR 23 2008 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 9 PM MDT THIS EVENING FOR SOUTH PARK...THE FRONT RANGE FOOTHILLS...AND ADJACENT PLAINS FOR STRONG GUSTY WINDS...VERY LOW HUMIDITIES...AND DRY FUELS... A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 9 PM MDT THIS EVENING. THIS INCLUDES FIRE WEATHER ZONES 214 THROUGH 216...AND 238 THROUGH 247. SOUTH WINDS WILL INCREASE TO 15 TO 30 MPH ACROSS THE WARNING AREA LATE THIS MORNING AND SWITCH MORE SOUTHWESTERLY THIS AFTERNOON WITH GUSTS UP TO 40 MPH POSSIBLE. THIS WILL BRING MUCH WARMER TEMPERATURES AND VERY LOW HUMIDITIES TO THE FRONT RANGE...WHICH WILL ALSO SPREAD GRADUALLY EASTWARD ACROSS THE PLAINS LATE THIS AFTERNOON. RELATIVE HUMIDITY LEVELS WILL DROP TO AROUND 10 PERCENT...AND THIS COMBINED WITH VERY DRY FUELS WILL BRING POTENTIAL FOR LARGE GRASS FIRES. THE CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO EASE BY MID EVENING AS WINDS DECREASE AND HUMIDITIES BEGIN TO RISE. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR IMMINENT. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$ BARJENBRUCH
000 WWUS85 KBOU 231852 RFWBOU RED FLAG WARNING NATIONAL WEATHER SERVICE DENVER CO 1252 PM MDT WED APR 23 2008 COZ214>216-238>247-240300- /O.CON.KBOU.FW.W.0008.000000T0000Z-080424T0300Z/ CENTRAL AND SOUTHEAST PARK COUNTY- LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- INCLUDING...ELEVEN MILE CANYON RESERVOIR...FAIRPLAY...GUFFEY... HARTSEL...LAKE GEORGE...SOUTH PARK...ESTES PARK...GLENDEVEY... LARAMIE RIVER VALLEY...NEDERLAND...RED FEATHER LAKES...BAILEY... CENTRAL CITY...EVERGREEN...GEORGETOWN...IDAHO SPRINGS... NORTHERN RAMPART RANGE...TARRYALL...WESTCREEK...FORT COLLINS... HEREFORD...LOVELAND...NUNN...WEST PAWNEE GRASSLANDS...ARVADA... BOULDER...GOLDEN...LAKEWOOD...LONGMONT...AURORA...BRIGHTON... CITY OF DENVER...DENVER INTERNATIONAL AIRPORT...HIGHLANDS RANCH... LITTLETON...PARKER...CASTLE ROCK...ELBERT...FONDIS...KIOWA... LARKSPUR...BRIGGSDALE...EAST PAWNEE GRASSLANDS...GROVER... PAWNEE BUTTES...RAYMER...STONEHAM...EATON...FORT LUPTON... GREELEY...ROGGEN...BRUSH...FORT MORGAN...GOODRICH...WIGGINS... BENNETT...BYERS...DEER TRAIL...LEADER...AGATE...HUGO...LIMON... MATHESON...FORDER...KARVAL...KUTCH...PUNKIN CENTER 1252 PM MDT WED APR 23 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR SOUTH PARK...THE FRONT RANGE FOOTHILLS AND ADJACENT PLAINS FOR STRONG GUSTY WINDS...LOW HUMIDITY AND DRY FUELS... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. THIS INCLUDES FIRE ZONES 214 THROUGH 216...AND 238 THROUGH 247. SOUTHWEST WINDS OF 15 TO 30 MPH WILL CONTINUE ACROSS THE WARNING AREA THIS AFTERNOON...WITH GUSTS UP TO 40 MPH POSSIBLE. IN ADDITION...RELATIVE HUMIDITY READINGS WILL DROP TO AROUND 10 PERCENT. THE COMBINATION OF GUSTY WINDS...LOW RELATIVE HUMIDITY AND VERY DRY FUELS WILL BRING THE POTENTIAL FOR LARGE GRASS FIRES. THE CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO EASE BY MID EVENING AS WINDS DECREASE AND HUMIDITIES BEGIN TO RISE. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR IMMINENT. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$ LESZCYNSKI
000 WWUS85 KBOU 240247 RFWBOU RED FLAG WARNING NATIONAL WEATHER SERVICE DENVER CO 847 PM MDT WED APR 23 2008 COZ214>216-238>247-240400- /O.EXP.KBOU.FW.W.0008.000000T0000Z-080424T0300Z/ CENTRAL AND SOUTHEAST PARK COUNTY- LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- INCLUDING...ELEVEN MILE CANYON RESERVOIR...FAIRPLAY...GUFFEY... HARTSEL...LAKE GEORGE...SOUTH PARK...ESTES PARK...GLENDEVEY... LARAMIE RIVER VALLEY...NEDERLAND...RED FEATHER LAKES...BAILEY... CENTRAL CITY...EVERGREEN...GEORGETOWN...IDAHO SPRINGS... NORTHERN RAMPART RANGE...TARRYALL...WESTCREEK...FORT COLLINS... HEREFORD...LOVELAND...NUNN...WEST PAWNEE GRASSLANDS...ARVADA... BOULDER...GOLDEN...LAKEWOOD...LONGMONT...AURORA...BRIGHTON... CITY OF DENVER...DENVER INTERNATIONAL AIRPORT...HIGHLANDS RANCH... LITTLETON...PARKER...CASTLE ROCK...ELBERT...FONDIS...KIOWA... LARKSPUR...BRIGGSDALE...EAST PAWNEE GRASSLANDS...GROVER... PAWNEE BUTTES...RAYMER...STONEHAM...EATON...FORT LUPTON... GREELEY...ROGGEN...BRUSH...FORT MORGAN...GOODRICH...WIGGINS... BENNETT...BYERS...DEER TRAIL...LEADER...AGATE...HUGO...LIMON... MATHESON...FORDER...KARVAL...KUTCH...PUNKIN CENTER 847 PM MDT WED APR 23 2008 ...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING... THE RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING. GUSTY WEST WINDS OF 15 TO 25 MPH WILL CONTINUE TO DECREASE THROUGH THE REST OF THE EVENING. IN ADDITION...HUMIDITIES HAVE INCREASED ABOVE 20 PERCENT...THEREFORE THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE AT 9 PM. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this red flag warning went out at Apr 22, 3:00 PM MDT, 47 minutes earlier.
Area forecast discussion, Apr 22, 3:00 PM MDT, 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER CO
300 PM MDT TUE APR 22 2008
.SHORT TERM...SOUTHEASTERLY FLOW ACROSS THE EASTERN PLAINS IS
BEGINNING TO ADVECT SOME LOW LEVEL MOISTURE INTO THE REGION THIS
AFTERNOON. DEW POINTS HAVE CLIMBED INTO THE MID AND UPPER 20S AT
KLIC AND KAKO. EXPECT AREAS OF STRATUS TO DEVELOP ACROSS THE
EASTERN ZONES AFTER MIDNIGHT. STRATUS MAY CREEP UP THE SOUTH PLATTE
RIVER VALLEY...BUT DRIER AIR ALOFT IS GOING TO BE MOVING OUT OF THE
MOUNTAINS FROM THE SOUTHWEST. THE COMBINATION OF DRY W-SWLY FLOW
ALOFT AND INCREASING MOISTURE FROM THE EAST WILL SET UP A STRONG DRY
LINE OVER THE FORECAST AREA TOMORROW. DRY AND WARM TEMPERATURES
WITH INCREASING WINDS WILL CREATE DANGEROUS FIRE WEATHER CONDITIONS
WEST OF THE DRY LINE...SO HAVE UPGRADED THE FIRE WEATHER WATCH TO A
RED FLAG WARNING. AFTERNOON RELATIVE HUMIDITIES ALONG THE I-25
CORRIDOR MAY DROP INTO THE UPPER SINGLE DIGITS AS TEMPERATURES WARM
TO THE MID AND UPPER 70S. EAST OF THE DRY LINE...AFTER STRATUS
DISIPATES...DECENT LOW LEVEL MOISTURE WILL COMBINE WITH INSTABILITY
AND DYNAMIC FORCING ALOFT TO PRODUCE A THREAT OF THUNDERSTORMS. THE
NAM AND GFS HAVE DIFFERING IDEAS ON HOW MUCH MOISTURE WILL BE
PRESENT...BUT WIND PROFILES FROM MODEL SOUNDINGS SHOW FAVORABLE
SHEAR FOR SOME STRONG ORGANIZED CONVECTION. CAPE VALUES ARE ALSO
DECENT. THE SITUATION WILL CERTAINLY BEAR WATCHING...ESPECIALLY
EAST OF A LINE FROM LIMON TO STERLING.
.LONG TERM...STILL A THREAT OF STRONG THUNDERSTORMS WEDNESDAY
EVENING IN THE NORTHEAST CORNER. MODELS SHOW THE SURFACE TROUGH AXIS
HOLDING THERE THROUGH THE EVENING...THOUGH IN REALITY ONCE THE
CONVECTION GETS GOING THE EFFECTIVE BOUNDARY SHOULD PUSH EASTWARD ON
THE OUTFLOW. THE NEXT JET STREAK TAPS THE COLD AIR BEHIND IT AND
SHOULD PRODUCE MORE WIND BEHIND IT LATE THURSDAY...BUT THERE IS
LITTLE MOISTURE AROUND. MODEL SOUNDINGS SHOW THE MOUNTAINS
DESTABILIZE BUT PLAINS WILL PROBABLY ONLY SEE VIRGA/SPRINKLES. I
WILL BUMP UP THE WINDS ON THURSDAY AS DECENT COLD ADVECTION AND LOW
STABILITY SHOULD MAKE THE MOST OUT OF THE GRADIENT. GUSTS IN THE
40-50 MPH RANGE COULD BE COMMON IN THE AFTERNOON...SO WE SHOULD SEE
SOME WYOMING TUMBLEWEEDS PASSING THROUGH.
ANOTHER JET STREAK COMES THROUGH ON FRIDAY...PROLONGING SOME CLOUD
COVER AND ATTEMPTED PRECIPITATION...BUT FOR THIS ONE BOTH THE
TEMPERATURE GRADIENT AND MOISTURE WILL BE LACKING. YET ANOTHER
TROUGH ABOUT SATURDAY...BUT MODELS HAVE BEEN GENERALLY KEEPING THIS
NORTH AND EAST OF US...AND GFS BACKING AWAY FROM A BULLISH RUN AT
00Z LAST NIGHT. WILL PLAN FOR THIS TO MAINLY BE A LOW LEVEL FEATURE
WITH SOME COOLING AND ANOTHER LOW CHANCE OF PRECIPITATION...EVEN
THAT IS OVERDONE IF THE CONSISTENG ECMWF IS TRUE. WARMING AS RIDGE
REBUILDS INTO THE FIRST PART OF NEXT WEEK...IF ECMWF IS RIGHT IT
WILL BE A BIT WARMER THAN OUR GOING FORECAST.
&&
.AVIATION...VFR CIGS AND VSBYS EXPECTED FOR NEXT 18 HOURS.
EAST-SOUTHEAST WINDS AT 10-20 KTS WITH GUSTS 25-30 KTS WILL DIMINISH
BY 03Z. KDEN SFC WINDS WILL BECOME TYPICAL DRAINAGE OVERNIGHT. AREAS
OF MVFR STRATUS ARE EXPECTED ON THE EASTERN PLAINS AFTER 04Z...BUT
SHOULD REMAIN EAST OF KDEN.
&&
.BOU WATCHES/WARNINGS/ADVISORIES...RED FLAG WARNING WEDNESDAY FROM
10 AM MDT TO 9 PM MDT FOR THE FRONT RANGE FOOTHILLS...THE URBAN
CORRIDOR...THE PALMER DIVIDE INCLUDING LINCOLN COUNTY AND PARK
COUNTY...ZONES 35-47.
&&
KDRBY/GIMMESTADHazardous weather outlook, Apr 22, 11:02 AM MDT, 4 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1102 AM MDT TUE APR 22 2008 COZ030>051-231200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1102 AM MDT TUE APR 22 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A THREAT OF SEVERE WEATHER OVER THE NORTHEAST PLAINS OF COLORADO WEDNESDAY AFTERNOON AND EVENING. LOW LEVEL MOISTURE... INSTABILITY...AND WIND SHEAR WILL INCREASE SIGNIFICANTLY OVER THE EASTERN PLAINS BY WEDNESDAY AFTERNOON. IN ADDITION...AN UPPER LEVEL DISTURBANCE WILL MOVE QUICKLY EASTWARD ACROSS THE CENTRAL ROCKIES. MEANWHILE...A DRYLINE IS EXPECTED TO DEVELOP AND MOVE EASTWARD ACROSS THE PLAINS...REACHING THE STERLING...AKRON...AND LIMON AREAS BY LATE AFTERNOON. THIS WILL SET THE STAGE FOR THE DEVELOPMENT OF THUNDERSTORMS ALONG AND JUST AHEAD OF THE DRYLINE...SOME OF WHICH MAY BE SEVERE. THE PRIMARY THREATS FROM THESE STORMS WILL BE LARGE HAIL AS WELL AS THE POTENTIAL FOR TORNADOES. WEST OF THE DRYLINE...GUSTY SOUTHWEST WINDS WILL DEVELOP BRINGING MUCH DRIER AIR ACROSS THE FRONT RANGE BY AFTERNOON. RELATIVE HUMIDITIES ARE EXPECTED TO DROP 15 PERCENT OR LESS...CREATING CONDITIONS FAVORABLE FOR THE SPREAD OF LARGE GRASS FIRES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. DANKERS/GIMMESTAD
Nearby
Red Flag Warnings in Colorado, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.